Moviprep: Undiagnosed but got my first... - Crohn's and Colit...

Crohn's and Colitis Support
2,520 members780 posts

Moviprep

Undiagnosed but got my first colonoscopy next week. Does moviprep cause anyone to have a painful swollen and bloated abdomen and stomach? I find that only 2 sachets of movicol in 48 hours do that to me! As they look to have similar ingredients I assume the same and worse will happen when I take 20 times that amount in 12 hours. Any thoughts on how to counteract that problem? Painkillers? Thanks!

5 Replies
oldestnewest

You should try not to take painkillers,because all forms of analgesia tends to slow down the bowel and intestines (makes you constipated), and the idea of Movicol is to empty the bowels so they can get a good look inside, in order to diagnose your problem. I just confess that I have never had problems in emptying my bowels for any test, except when obstructed. (TMI). Good luck.

1 like
Reply

You could always ask your IBD team to switch you to another prep. I can't tolerate Moviprep as it makes me gag. I can't remember the name of the alternative product they gave me but it involved some ex-lax the night before I took the prep and just two mugs of prep which tasted much more pleasant than Moviprep.

Reply

Thank you for replying. I’ll call the hospital and ask them for an alternative. Picolax seems to be favoured by most people.

Reply

Yes, that's the one I had. Thanks for reminding me of the name.

Good luck :)

1 like
Reply

Thanks 🙂

Reply

You may also like...